I had Juvederm under my eyes and I had very slight hollowing, and now 1 and half years later I still have the dents. I went to a specialist on revisions of fillers and and he injected restylane and it looked better. But he injected much deeper than the first doctor. Is restylane better for me or is it the technique? Did Juvaderm cause permanent dents, will they ever do away?
Did Juvederm Cause Permanent Dents Under Eyes?
Doctor Answers (7)
Technique is 90% of your results with fillers
If a hyaluronic acid filler like Juvederm or Restylane is injected too superficially under the eyes then it can look blue or can appear as bumps or plaques. If it appeared dented it might be due to the fact that a blue area might give the illlusion of a shadow, that can look hollow, or dented or possibly the area next to the injected area might appear dented if the injected area is raised above the normal skin level. When filler is injected too superficially it unfortunately often lasts longer than it does when injected correctly.
So to answer your question, Juvederm itself didn't cause your "dents" but the technique of the first injector may have given your skin the appearance of having dents. Instead of adding Restylane, your second injector probably should have removed the Juvederm first. This can be accomlished with hyaluronidase, an enzyme that breaks down hyaluronic acid fillers, such as Restyane and Juvederm. Then you could have Restylane or Juvederm re-injected, starting with a clean slate. I have removed filler with hyaluronidase in many cases like yourself and the filler will usually disappear within 24 hours of injection.
Dents from filler
I prefer to use restylane over the other products for under eye treatment, because I think it is a bit gentler.
Tear trough injection with Juvederm or Restylane
Either Juvederm or Restylane can be used, but some doctors have their own reasons to prefer one over the other. They are injected, usually, underneath the muscle to fill the tear trough otherwise, there is more of a risk of lumps when injected superficially above the muscle..
You might also like...
Correcting the under the eye depression (Tear Trough)
The curved under the eyelid depression referred to as the Tear Trough located over the lower rim of the orbit between the upper bulging of the lower lid and the bulging of the gradually sagging cheek. It can be improved by surgically lifting the cheek or by filling this valley with a compatible filler.
Due to the thin skin, the best filler currently is Restylane. It must be injected deeply adjacent to the bone to prevent a bluish translucency seen with superficial injection. Restylane will NOT lift the cheek nor will it prevent sagging and deepening of the tear trough. But - it will nicely fill the area ans cover up this aging.
In your case, I seriously doubt that the earlier Juvederm injections caused any hollowing. It is much more likely that what you saw was the more aged look that you were not used to seeing after the filler was placed.
It is the physician that is important. If you are not satisfied completely with the results thn ask your physician to disolve the hyaluronic acis both in the deep and superficial injections. then find a good physician to advise you on how to treat the hollowness and the dents if they are persistant.
Fillers under the eye is technique dependant, and should be done by an expert. Reasearch your physician very well.
Both Restylane and Juvederm good for under eyes.
It's the technique. This is a very difficult area. Both Juvederm and Restylane are fine. The filler has to be injected deep, under the muscle and near the bone, and it has to be injected in tiny amounts.
Juvederm cause permanent dents under eyes
It is possible but the new injector corrected this issue with a filler. I do not think it matters whether it was Restylane or Juvederm. It was the injector as you thought. The dents will resolve over time
Good Luck From MIAMI Dr. B
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.